Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Norman, OK

June 8, 20144 counties in Oklahoma

NWS Norman, OK issued this special weather statement at Jun 8, 2014, 11:21 PM CDT for 4 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 11:21 PM CDT (04:21 UTC)
Expired
Jun 9, 2014, 12:00 AM CDT
In force
39 min
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WWUS84 KOUN 090421
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT SUN JUN 8 2014
 
OKZ004-005-009-010-014-015-090500-
ROGER MILLS OK-WOODWARD OK-HARPER OK-WOODS OK-DEWEY OK-ELLIS OK-
1121 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...
HARPER...NORTHWESTERN WOODS...NORTHWESTERN DEWEY AND ELLIS COUNTIES
UNTIL 1200 AM CDT...

AT 1120 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF SITKA TO 5 MILES NORTH OF FARGO TO 6 MILES
SOUTH OF CRAWFORD...MOVING EAST AT 50 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 

LAT...LON 3700 9899 3661 9899 3598 9917 3581 9938
      3551 9952 3548 10000 3700 10000
TIME...MOT...LOC 0420Z 250DEG 45KT 3702 9963 3645 9963 3573 9984 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:00 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 8, 6:00 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT SUN JUN 8 2014

.AVIATION...
GENLY VFR CONDITIONS EXPECTED THROUGH THE EARLY EVENING HOURS. ANOTHER ROUND OF
SHOWERS/TSTMS EXPECTED OVERNIGHT AIDED BY S/W TROUGH MOVING OUT OF
THE ROCKIES. CONFIDENCE IS FAIRLY GOOD THAT MAIN AREA OF PRECIP WILL
BE AFTER ABOUT 06Z AT MOST SITES. PERIOD OF MVFR/IFR CONDITIONS IN
RESIDUAL SHOWERS/ISOLATED TSRA THROUGH THE EARLY MORNING HOURS.
COMPLEX SHOULD CONTINUE TO WEAKEN AND MOVE OFF TO THE EAST LATER IN
THE MORNING OR EARLY AFTERNOON WITH CONDITIONS IMPROVING.

&&

.PREV DISCUSSION... /ISSUED 235 PM CDT SUN JUN 8 2014/

.DISCUSSION...
ATMOSPHERE GOT WORKED OVER LATE LAST NIGHT THRU FIRST PART OF THE
DAY TODAY. STILL SHOULD SEE HIGH PLAINS CONVECTION AT LEAST TRY TO
TAKE SHAPE INTO ONE OR PERHAPS TWO AREAS THAT WILL THEN ROLL
EAST/SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS LATE TONIGHT AND
MONDAY MORNING. NOT REAL HIGH CONFIDENCE ON HOW THINGS WILL PLAY
OUT... BUT DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER.
HOWEVER SOME AREAS COULD SEE ANOTHER ROUND OF HEAVY RAINFALL.

UPPER WAVE SHOULD MOVE ACROSS MONDAY AFTN AND EVENING WITH
ASSOCIATED SFC FRONT. THIS FRONT SHOULD PUSH MOST OF THE HEAVIER
PRECIP EAST OF THE AREA BY MONDAY AFTN WITH SOME WRAP-AROUND
PRECIP AFFECTING NORTHERN AND PERHAPS CENTRAL OKLAHOMA LATE MONDAY
AND MONDAY NIGHT. EVEN WITH LESS CONFIDENCE WILL MAINTAIN FLASH
FLOOD WATCH THROUGH THE DAY MONDAY. GUSTY WINDS WILL OCCUR FOR A
FEW HOURS BEHIND THE SFC FRONT... ESPECIALLY ACROSS
WESTERN/NORTHWESTERN OKLAHOMA.

EXPECT A COUPLE OF DAYS OF DRY WEATHER BEFORE ANOTHER CHANCE FOR A
NOCTURNAL COMPLEX OF STORMS TO AFFECT PORTIONS OF OKLAHOMA WED
NIGHT/THURSDAY. MODELS STILL TRY TO DEVELOP MID-LEVEL RIDGE BY THE
WEEKEND... BUT LATEST RUNS NOT NEARLY AS BULLISH AS PREV RUNS IN
BUILDING THE RIDGE OUT INTO THE PLAINS... SO RAIN CHANCES MAY
RETURN BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  79  62  81 /  70  50  20  10
HOBART OK         65  79  61  83 /  70  30  10  10
WICHITA FALLS TX  68  84  63  86 /  70  30  20  10
GAGE OK           62  75  58  83 /  70  30  20  10
PONCA CITY OK     65  75  59  79 /  70  60  30  20
DURANT OK         68  80  64  82 /  70  60  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
     050.

TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.

&&

09/30
Hazardous weather outlook, Jun 8, 12:00 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN JUN 8 2014

OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.HEAVY RAINFALL...
HEAVY RAINFALL IS POSSIBLE TONIGHT MAINLY OVER THE SOUTHEST HALF OF OKLAHOMA
AND ADJACENT PARTS OF NORTH TEXAS.

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF ALVA...CHICKASHA...AND ADA
BETWEEN 7 PM AND 3 AM.

IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH
LARGE HAIL UP TO THE SIZE OF GOLF BALLS
HEAVY RAINFALL MAY RESULT IN SOME FLOODING

DISCUSSION... A LARGE COMPLEX OF STORMS WILL LIKELY DEVELOP ACROSS
THE AREA AS THE LOW LEVEL JET INCREASES AHEAD OF A DEVELOPING
MID/UPPER LOW. THIS COMPLEX OF STORMS WOULD BE CAPABLE OF HEAVY
RAINFALL...DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
PREPARE FOR SEVERE WEATHER OPERATIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.HEAVY RAINFALL...
LOCALLY HEAVY RAINFALL MAY CONTINUE ON MONDAY...ESPECIALLY ACROSS
THE EASTERN HALF OF OKLAHOMA. A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL MONDAY EVENING FOR MUCH OF THE AREA.

.THUNDERSTORMS...
A FEW STRONG THUNDERSTORMS MAY LINGER ON MONDAY ACROSS THE EASTERN
HALF OF OKLAHOMA. THUNDERSTORM CHANCES WILL DIMINISH MONDAY
NIGHT INTO TUESDAY.

THUNDERSTORM CHANCES WILL RETURN WEDNESDAY NIGHT THROUGH FRIDAY
AND A FEW STRONG TO SEVERE STORMS WITH HEAVY RAINFALL WILL BE
POSSIBLE DURING THIS TIME FRAME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 8, 10:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT SUN JUN 8 2014

OKZ004-009-090430-
HARPER OK-ELLIS OK-
1036 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND WESTERN ELLIS COUNTIES
UNTIL 1130 PM CDT...

AT 1033 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF KNOWLES TO 5 MILES WEST OF SLAPOUT TO 9 MILES
SOUTHWEST OF LIPSCOMB...MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3700 9949 3603 9975 3602 9977 3604 10000
      3700 10000
TIME...MOT...LOC 0333Z 270DEG 33KT 3698 10015 3665 10021 3615 10041
Special weather statement, Jun 8, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT SUN JUN 8 2014

OKZ004-005-009-010-014-015-090500-
ROGER MILLS OK-WOODWARD OK-HARPER OK-WOODS OK-DEWEY OK-ELLIS OK-
1121 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...
HARPER...NORTHWESTERN WOODS...NORTHWESTERN DEWEY AND ELLIS COUNTIES
UNTIL 1200 AM CDT...

AT 1120 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF SITKA TO 5 MILES NORTH OF FARGO TO 6 MILES
SOUTH OF CRAWFORD...MOVING EAST AT 50 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3700 9899 3661 9899 3598 9917 3581 9938
      3551 9952 3548 10000 3700 10000
TIME...MOT...LOC 0420Z 250DEG 45KT 3702 9963 3645 9963 3573 9984

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:36 PM CDTSpecial Weather StatementOUNEllis, Harper54 min
Jun 8, 11:48 PM CDTSpecial Weather StatementOUNBeckham, Harmon42 min
Jun 9, 12:29 AM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson, Kiowa, Washita31 min
Jun 9, 1:03 AM CDTSpecial Weather StatementOUNCaddo, Comanche, Jackson, Tillman27 min
Jun 9, 1:33 AM CDTSpecial Weather StatementOUNCotton, Tillman27 min
Jun 9, 1:35 AM CDTSpecial Weather StatementOUNCaddo, Comanche, Grady25 min
Jun 9, 2:33 AM CDTSpecial Weather StatementOUNCleveland, Garvin, Jefferson, McClain, Stephens27 min
Jun 9, 3:03 AM CDTSpecial Weather StatementOUNCarter, Garvin, Jefferson, Murray, Stephens27 min
Jun 9, 3:14 AM CDTSpecial Weather StatementOUNAtoka, Bryan46 min
Jun 9, 4:00 AM CDTSpecial Weather StatementOUNLove30 min
Jun 9, 4:38 AM CDTSpecial Weather StatementOUNLove67 min
Jun 9, 5:04 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 1 more116 min
Jun 9, 6:19 AM CDTSpecial Weather StatementOUNAtoka26 min
Jun 9, 12:41 PM CDTWind AdvisoryOUNBeckham, Custer, Dewey, Ellis, Harper, Roger Mills and 2 more7 hr
Jun 9, 2:38 AM CDTSpecial Weather StatementOUNArcher, Baylor, Clay, Knox, Wichita22 min
Jun 9, 3:00 AM CDTSpecial Weather StatementOUNArcher, Baylor, Clay, Wichita30 min
Jun 9, 3:30 AM CDTSpecial Weather StatementOUNMontague30 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.